Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|mrobbins0010 - Sat Jan 22, 2005 8:35 pm||
Having Pain at the base of my neck on the right side. Blood Pressure has been as high as 183/98. Chest Pain that grabbed me three times on my left side near my shoulder blade when I was vaccuming. I have a PAT condition, fast heart beat. I currently take lanoxin and toprol for this condition. The other night when I had these symptoms I was scared and took an aspirin and a second toprol for the day. Two hours later my BP had lowered to around 154/88. Should I be concerned? Should I see a doctor? Still have the headache at the base of my neck, however not as bad as when my blood pressure was at it's highest and I am having no current chest pains.
Headache has been going on now for approximately five days. May sound wierd but usually is worse starting in the afternoon? Could these possibly be early warning signs of a stroke or heart attack?
|Dr. Yasser Mokhtar - Tue Feb 22, 2005 12:28 am||
It sounds that you have hypertension and that you might need better control of your blood pressure. With such high blood pressure, these might be warning symptoms that this is a high blood pressure and it needs to be better controlled.
i think you have to call your doctor and tell him about this high blood pressure, even though you are taking toprol which should take care of high blood pressure but it looks like you have to be kept on higher doses.
Back and chest pains in the presence of high blood pressure can also be caused by aortic dissection, but the pain is usually severe and excruciating and follows the line of dissection which does not sound like it in your case.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.